Newsletter

Pol. Merkur. Lek (Pol. Med. J.), 2012, XXXII/191: 309-312 Maximize

Pol. Merkur. Lek (Pol. Med. J.), 2012, XXXII/191: 309-312

Title: Rectus sheath hematoma: a rarely diagnosed complication of anticoagulation therapy

Authors: Elikowski W., Małek M., Klich A., Wróblewski D., Gizło J.

More details

07/191

40,00 zł

SUMMARY IN POLISH & ENGLISH. FULL ARTICLE ONLY IN POLISH.

Rectus sheath hematoma: a rarely diagnosed complication of anticoagulation therapy


Elikowski W.1, Małek M.1, Klich A.1, Wróblewski D.1, Gizło J.2

Józef Struś Hospital, Poznań, Poland: 1Department of Internal Medicine, 2Department of General and Colorectal Surgery

Anticoagulation therapy with vitamin K antagonist (VKA) or heparin, even properly applied, may lead to occurrence of differently localized hematomas, including rectus sheath hematoma (RSH). This uncommon complication of anticoagulation is often misdiagnosed. In the presented case of a 72-year-old man, with a history of VKA use for permanent atrial fibrillation, an additional factor which might predispose to RSH formation was intensive cough during respiratory tract infection. Hematoma was detected with delay on abdominal ultrasonography and visualized topographically on computed tomography. Conservative treatment was performed. During a 5-month period, gradual reabsorption of RSH was observed on control ultrasonography examinations.

Key words: rectus sheath hematoma, anticoagulation therapy

Pol. Merk. Lek., 2012, XXXII, 191, 309